US Shot Peening Seminar Day 1
Tuesday, October 27, 2020

Start Description
8:00am Check-in Registered attendees should arrive during this time to sign in and collect reference materials. (30min)
8:30am Seminar Opening and Introduction to Shot Peening by EI SPT as part of FAA course material. The format of the seminar is quickly explained before beginning the morning’s FAA course material. This entry level class discusses the history and fundamentals of the peening process. Terms used in the industry are introduced and explained. (40min)
9:10am Peening Media by EI SPT as part of FAA course material. The media is the real tool of the peening process. This session gives an overview of the four types of media commonly used in peening and their attributes. This class also briefly discusses what to look for when selecting the right media for your application. (30min)
Break (20min)
10:00am Intensity Basics & Calculation by EI SPT as part of FAA course material. This class will introduce the concept of peening intensity and how it is measured using Almen strips, holders and gages. The saturation curve and the 10% rule are explained and guidelines for new set-ups and verification trials for peening intensity are discussed. (60min)
11:00am Peening Coverage and Masking by EI SPT as part of FAA course material. This session outlines Coverage requirements for the peening process. We discuss why Coverage is important and how to inspect for proper Coverage. A brief outline of part masking options will also be discussed. (60min)
LUNCH (75min)
1:15pm Saturation Curve Practice 1-3 by EI SPT as part of FAA course material. This session explores simplified saturation curves as workshop attendees are asked to plot arc height data in order to determine intensity. (30min)
1:45pm Peening Applications & QC by Curtiss-Wright Surface Technologies. This session covers shot peening theory at a technical level and explains the benefit of peening a variety of different components in different industries. Attendees are encouraged to ‘Stump the Presenter’ with their peening related questions. (50 min)
Break (20min)
2:55pm Air Peening Machine Design and Setup by Progressive Surface. Get an overview of the shot delivery, media reclaim and control devices common on air blast and peening machines. Learn about different nozzle types and how they can be used. Some basic troubleshooting techniques are also discussed. (50 min)
Break/Dismissal (15min)
4:00pm Exam Session – Level 1 Certification
(15min preview + 45min exam)
5:00pm Dismissal

Dave Barkley and Kumar Balan
EI SPT Instructors: Dave Barkley & Kumar Balan
Special Topic Instructors: Dave Breuer, Edin Coralic & Kumar Balan

US Shot Peening Seminar Day 2
Wednesday, October 28, 2020

Start Description
8:30am Media Inspection and Maintenance by EI SPT as part of FAA course material. Using the correct media and maintaining its quality is a must for a consistent process. This session discusses different media specifications and their requirements. Examples of both shape and size inspection are reviewed and on-machine devices that help meet specifications and maintain media quality are also examined. (50min)
9:20am AMS Media Properties by Ervin Industries. This presentation goes through the AMS 2431 spec “slash-by-slash”. Each media type will be discussed along with its properties and procedures of size & shape control, inspection and specifications. This presentation also includes a brief history of how MIL-13165 was replaced with AMS 2431. (50 min)
Break (20min)
10:30am Advanced Intensity – Parameter Adjustment by EI SPT as part of FAA course material. This session looks at how other peening parameters can affect the intensity results in your process. Changes in the media and machine condition can cause undesired results. (50min)
11:20am Advanced Coverage and Lean Peening by EI SPT as part of FAA course material. For the process engineer, this session discusses how to determine part processing time to insure proper coverage while avoiding peening parts for too long. Solutions for hard to peen locations are also discussed. (50min)
LUNCH (75min)
1:25pm Advanced Saturation Curve Practice 4-8 by EI SPT as part of FAA course material. This hands-on practical asks students to produce slightly more challenging saturation curves and determine an intensity value. This session also invokes the thought that the saturation curve can be more than just a means to determine an intensity value. (30min)
1:55pm Procedure and Processes  by EI SPT as part of FAA course material. The session begins with an introduction to residual stress curves and then explains how special peening processes such as stress, heat and dual peening can improve the results of the peening process. Other advanced peening topics will also be discussed. (40min)
2:35pm Case Studies The remaining time of the day will be used to examine real life process problems and their solutions (20min)
Break/Study/Dismissal (20min)
3:15pm Exam Session – Level 2 & 3 Certification
(15min preview + 60min L2 or 90min L3 exam)
5:00pm Dismissal
EI SPT Instructors: Dave Barkley & Kumar Balan

Recommended air-travel arrangements: Attendees should plan on arriving the day before their training seminar and leave the day after.

Rotary Flap Peening
October 29, 2020

Time constraints require those seeking Rotary-Flap Peening Certification to stay an additional day in South Bend. To prepare, those parties will combine Shot Peening Level 1 material with Rotary-Flap Peening material provided on the third day. Lecture will be followed by written and practical training/testing.

Your choice